Change search
ReferencesLink to record
Permanent link

Direct link
Multiple solutions under quasi-exponential discounting
Stockholm School of Economics, Sweden.
2009 (English)In: Economic Theory, ISSN 0938-2259, E-ISSN 1432-0479, Vol. 39, no 3, 513-526 p.Article in journal (Refereed) Published
Abstract [en]

Infinite horizon dynamic optimization problems with non-exponential time preferences may not only exhibit time inconsistency but may also have multiple solutions with distinct payoffs. We here show that such multiplicity is generic in the sense that it occurs in an open set of such decision problems, even with small state- and action-spaces. Non-exponential discounting allows for an "addictive" equilibrium alongside a "virtuous" equilibrium. We also provide a sufficient condition for uniqueness in infinitely repeated decision problems with general action spaces.

Place, publisher, year, edition, pages
2009. Vol. 39, no 3, 513-526 p.
Keyword [en]
Time-consistency, Hyperbolic discounting, Stochastic dynamic programming, Multiplicity, Uniqueness
National Category
Economics and Business
URN: urn:nbn:se:kth:diva-86673DOI: 10.1007/s00199-008-0368-2ISI: 000264320500012OAI: diva2:500912
QC 20120214Available from: 2012-02-13 Created: 2012-02-13 Last updated: 2012-02-14Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Weibull, Jörgen
In the same journal
Economic Theory
Economics and Business

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 17 hits
ReferencesLink to record
Permanent link

Direct link